1

votes

Why do I feel nauseous whenever I take Zinc

Answered on November 22, 2016
Created November 10, 2012 at 6:13 PM

I have held off on supplementing zinc for a while because I would always feel like throwing up after taking it, so much so that I need to physically try hard to not throw up. I always take it with a meal. Today I decided to take it with my meal and immediately I felt queasy. Why?

D396b126240f584bc358e6e4fd84e9e3

(455)

on August 29, 2013
at 02:00 AM

I second this. eht is probably taking it on an empty stomach. I've experienced this several times when using zinc lozenges on an empty stomach.

D396b126240f584bc358e6e4fd84e9e3

(455)

on August 29, 2013
at 01:58 AM

Matt is right. Take supplements with food!

  • 520cb551296ccc3f36ced59ddf9ee96b

    asked by

    (154)
  • Views
    88.9K
  • Last Activity
    458D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

8 Answers

best answer

-1
7a6529ea25b655132fe58d793f95547a

(2030)

on November 10, 2012
at 06:36 PM

It's possible you might have excess copper in your system as zinc is antagonistic to copper and causes the body to dump any excess, there's a good article on the Weston A. Price website.

http://www.westonaprice.org/mentalemotional-health/metals-and-the-mind

Personally I wouldn't take the supps unless I was working with someone who has experience with this sort of thing. The body is complex and it's possible it could be something else as well. Hope this helps out some.

1
32f5749fa6cf7adbeb0b0b031ba82b46

(41757)

on November 10, 2012
at 08:02 PM

Some supplements don't sit well on an empty stomach (somebody posted this and then deleted it). For example, I can't do B complexes on an empty stomach without serious queasiness.

D396b126240f584bc358e6e4fd84e9e3

(455)

on August 29, 2013
at 02:00 AM

I second this. eht is probably taking it on an empty stomach. I've experienced this several times when using zinc lozenges on an empty stomach.

0
Bf7f16322077d3c9f649b9b7f313cb92

on November 22, 2016
at 10:10 AM

Zinc reacts strongly with your stomach acid. I have found that drinking a tall glass of milk or kefir eliminates the nausea altogether. I posit that the milk//kefir coats the zinc and helps your stomach acid to break it down at a slower rate thereby reducing or eliminating nausea. I hope this advice helps. Since applying this method I no longer get nauseous when taking my zinc. 

0
064a52daff76c953108be99d5b40acc8

on May 16, 2016
at 08:29 PM

I also have problem with taking Zinc. I want to take it because it seems to help with my tinnitus. The ringing is really bad sometimes. What I do (as the OP does) - I take it with food. But, I cut the tabs in half and then endure the slight nausea. I think I might cut it in fourths and then take one and a few minutes later take another. I can handle the slight nausea... especially since I know what it is. 

0
1aaea0a27a161a0b6dce9c1142b1e1d3

on January 29, 2015
at 02:46 PM

What I have read is the reasoning is that for 1. It causes this in everyone just at different levels. Also does not interact well depending on the amount of copper and iron that is in your system.

0
Ee95d3950a8513f6369bf08b8e15356b

on December 18, 2014
at 12:37 AM

Old post, I know, but don't you people read? The OP clearly states he takes his zinc with a meal yet over half of you tell him he needs to take it with food. Why does basic reading comprehension fail so many?

 What is worse is that one of these posters got thumbs up while the guy who obviously read correctly and tried to offer a solution got thumbs down. I know I will probably get thumbed down for criticizing people for fail posts that result from fail reading comprehension but the internet is full of ignorant people who down vote the truth so that is no surprise.

Anyway, enough ranting. I am experiencing the same issue. Even after a meal zinc is making me feel sick. I am going to try a different brand and see if it helps.

1aaea0a27a161a0b6dce9c1142b1e1d3

on January 29, 2015
at 02:44 PM

The original post clearly states it was taken with a meal.

0
78306e517a3e090ca11aee3ef214f20c

on August 28, 2013
at 11:55 PM

I feel like this too! I take 2 zinc tablets (Now Foods) at night just before my dinner and I feel like i am going to vomit. I ate my dinner, and i still felt sick. This has happened more than once and I think i may need to just stop taking the zinc. It is weird as I did not feel like this with a different brand of zinc.

D396b126240f584bc358e6e4fd84e9e3

(455)

on August 29, 2013
at 01:58 AM

Matt is right. Take supplements with food!

-1
A0d4481f4b568e4edc7d8c72102dcfc1

on November 10, 2012
at 06:48 PM

You need to take it with food. I gave my hubby a zinc once on an empty stomach and he threw up. If he eats it with food he is fine :)

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!